Aching legs

Hi all,I'm 2xweeks into my 3rd cycle and I'm getting more tired along with aching legs and pins and needles in my feet.Any tips would be greatly appreciated. Thanks John 

  • Hi John 

    I'm so sorry to read about your uncomfortable side effects ... but it's good to hear from you.

    My partner's feet got very cold - almost numb - as well as pins & needles. I bought him a 'big slipper' that you can heat up. Together with that, and some foot exercises for his circulation, his symptoms have definitely improved ... He said they felt better straight away.

    I'm no expert - his pins and needles are really severe all the way up his left arm & it's really been getting him down. Someone suggested stress balls ... which seems to have helped a lot!

    Obviously,  stress balls would be no good for your feet but I'm sure you can get 'roller balls' for your feet (not sure what they are called though)

    Also, I'm going to buy him one of those circulation things you can get for legs & feet (not sure what they're called either - sorry!)

    I'm sure someone will offer some more tried & tested ideas on here in a while but in the meantime, I hope I've given you some food for thought.

    Keep safe & please let us know how you get on.

    Penny xx 

    1. Hi penny,it seems the further I go with the chemotherapy the worse the sice effects get.i thought it was the opposite. I suppose.8f they told you everything at the beginning you'd never take it all in.im seeing my consultant on Thursday so will address so of my concerns. How long has your partner been receiving chemotherapy if you dont mind me asking. Take care and thanks for responding. 
  • Thank you for asking, John. Not so well at the moment. You have put it into a nutshell actually ... the further on he goes with his treatment the worse he feels - and he feels really angry & bitter that he wasn't told everything at the beginning of his treatment. He doesn't share his thoughts & feelings which is very frustrating and upsetting.

    He's just a bit further on in his treatment than you, but not much. The side effects are really getting him down but he jumps down my throat if I try to suggest anything - even if it's just to phone someone in a better position to help.

    Make sure you get the doctor to address all of your symptoms, John, and make a note of what he says - as well as writing down all the symptoms you experience (even if they go away again)

    Treatment seems to include a fair bit of trial & error, don't you think?

    Have you contacted your nearest Macmillan Support Centre? They are amazing. So friendly & helpful. Nothing is too much trouble.

    I hope you manage to get someone to listen to your symptoms and help to ease them.

    Big hugs xx

  • Hi Penny, I understand his frustration but I'm off the opinion that if they told you everything at the beginning it would be too much to take in.

    Does he find if he has abit of a busy day the following day hes bedbowned till at least lunchtime with  severe aches and  fatigue? This is definitely getting worse for me and because I've always been an active person it hits me hard.Im not one for sitting around and if I'm not busy i start dwelling on this so  its almost a double whammy so to speak.Is he receiving DVT treatment with Zemeter once a month? I would welcome a chat with him if he'd like too.

    Many thanks Penny and I wish you both well.

  • He's not on Zemeter, I know that, but I think he does have something  for DVT. I've been talking about you, John, and I do believe he may be coming round to feeling he could talk to you. I can't push it ... but I really think you could help each other. Hopefully, given a bit more time ....

    Yes, he does get very tired and lethargic - every day.

    How are your legs and feet? My partner says that walking helped him a lot x

  • Hi Penny, Yes hes right about the walking helping but mainly at night and particularly in bed the pins and needles are definitely getting worse.im noticing a few new side effects in this 3rd cycle. Slight frownthink I had it reasonably easy in cycles 1and 2 so this is a bit of a shock tbh.Yesterday was a good day but I have my chemo today so it all starts again Slight frown.Its a constant rollercoaster ride..

    Please pass my regards on to your partner and thanks to you too penny for the replys as it really does help..John.

  • Hi John, hope you are getting on OK.

    How are your legs ... any improvement?

    Hugging

  • Hi Penny 

             I've  been struggling abit with this 4th cycle, legs and extremely fatigued. I've had bloods done today to see if I need a transfusion but alls good so were reducing the thalidomide for the last 2 weeks. Then its harvest time so I guess I can see a light appearing at the end of the tunnel Fingers crossed

    Hows your partner getting on now Penny and thanks for asking..

  • Hi John, I don't understand this ... I replied to your message ages ago ... but there's no sign of it ... Nor have I had any notifications over the past few weeks .... I hope the light at the end of your tunnel is still in sight.

    Keep positive x

  • Hi Penny, I definitely replied  8vdays ago.

    Not sure why you cant see it tho.

    And yes today I sign the papers for the STC  providing I'm happy with 5he answers I get.

    Hope alls going well with your partner.